Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taken steroid injection for carpal tunnel. Swollen hand. Have RSD. Cause?

I had a steroid injection in my wrist for Carpal Tunnel and as soon as the doctor injected I screamed as the pain was horrendous and I had a tingling sensation and burning pain shoot up my hand to the pinky then escalated across the tips of my other fingers. My hand was severely swollen for two days and hurt and burned. Had surgery for Carpl Tunnel release two weeks afterwards and have been diagnosed now with RSD. What could have caused this and what type of doctor is the best to see or this?
Asked On : Thu, 3 Jan 2013
Answers:  1 Views:  79
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Orthopaedic Surgeon 's  Response
hi, thanks for your question. the injections are not usually this painful and if they are I would question as to wheather it was performed correctly. you try not to inject directly into the nerve as this can cause nerve damage.

reflex sympethtic dystrophy or chronic regional pain syndrome is fairly common after surgery for carpal tunnel syndrome and after nerve injury. it is caused by dysfunction in the autonomic nervous system and can be helped by massage, physiotherapy, medication and sometimes injections into the nerves further up your arm. it takes many months to completely resolve.

best wishes
Answered: Sun, 6 Jul 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor